Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2006, 9:59 PM CDT for Giles County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 9:59 PM CDT (02:59 UTC)
- Expired
- May 26, 2006, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 270259 SVROHX TNC055-270345- /O.NEW.KOHX.SV.W.0261.060527T0259Z-060527T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 959 PM CDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI * UNTIL 1045 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF PULASKI...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI BY 1035 PM CDT LAT...LON 3547 8715 3533 8729 3506 8697 3528 8681 $$ ORCHANIAN
1 follow-up statement
000 WWUS54 KOHX 270319 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1020 PM CDT FRI MAY 26 2006 TNC055-270345- /O.CON.KOHX.SV.W.0261.000000T0000Z-060527T0345Z/ GILES TN- 1020 PM CDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR GILES COUNTY... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PULASKI...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI BY 1040 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR TENNESSEE. LAT...LON 3547 8715 3533 8729 3506 8697 3528 8681 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:42 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 26, 7:42 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 742 PM CDT FRI MAY 26 2006 .UPDATE...HAVE UPDATED THE PUBLIC FORECAST ONCE AGAIN TO RAISE POPS, ESPECIALLY OVER OUR WESTERN COUNTIES IN ANTICIPATION OF CURRENT ACTIVITY IN WEST TENNESSEE MOVING INTO THE MID STATE. IN THE MEANTIME, THE EVENING SOUNDING IS IN, AND SHOWS A DEEPLY UNSTABLE ENVIRONMENT, WITH THE LIFTED INDEX AT -7.4, POSITIVE ENERGY OF 3,854 J/KG, AND THE K-INDEX A HEALTHY 34. && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 409 UNTIL 04Z FOR MOST MIDDLE TENNESSEE COUNTIES, EXCEPT THOSE GENERALLY ALONG AND JUST WEST OF THE UPPER PLATEAU. && ROSE
Hazardous weather outlook, May 26, 9:08 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 908 AM CDT FRI MAY 26 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 908 AM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT... WITH THE MOST LIKELY TIME FRAME BEING THE AFTERNOON. THE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN SATURDAY THROUGH MONDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 26, 8:06 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
806 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 10 W SHELBYVILLE 35.49N 86.62W
05/26/2006 U3.00 INCH BEDFORD TN PUBLIC
RELAYED THROUGH TV METEOROLOGIST
&&
ROSELocal storm report, May 26, 8:11 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 7 WSW SHELBYVILLE 35.45N 86.56W
05/26/2006 U1.75 INCH BEDFORD TN EMERGENCY MNGR
&&
ROSELocal storm report, May 26, 8:18 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 5 S COLUMBIA 35.55N 87.05W
05/26/2006 M0.75 INCH MAURY TN TRAINED SPOTTER
&&
ROSELocal storm report, May 26, 8:27 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
827 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL NEW JOHNSONVILLE 36.02N 87.96W
05/26/2006 M1.75 INCH HUMPHREYS TN PUBLIC
&&
ROSELocal storm report, May 26, 8:46 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL WAVERLY 36.09N 87.79W
05/26/2006 U0.88 INCH HUMPHREYS TN TRAINED SPOTTER
&&
ROSELocal storm report, May 26, 9:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL HOHENWALD 35.55N 87.56W
05/26/2006 U1.00 INCH LEWIS TN TRAINED SPOTTER
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 29 min |
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 24 min |
| May 26, 7:11 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 34 min |
| May 26, 7:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 30 min |
| May 26, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 31 min |
| May 26, 8:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| May 26, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| May 26, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 26 min |
| May 26, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 39 min |
| May 26, 8:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 31 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 31 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 35 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 29 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 33 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 29 min |
| May 27, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.